Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A two-grid discretization scheme for eigenvalue problems
HTML articles powered by AMS MathViewer

by Jinchao Xu and Aihui Zhou HTML | PDF
Math. Comp. 70 (2001), 17-25 Request permission


A two-grid discretization scheme is proposed for solving eigenvalue problems, including both partial differential equations and integral equations. With this new scheme, the solution of an eigenvalue problem on a fine grid is reduced to the solution of an eigenvalue problem on a much coarser grid, and the solution of a linear algebraic system on the fine grid and the resulting solution still maintains an asymptotically optimal accuracy.
Similar Articles
Additional Information
  • Jinchao Xu
  • Affiliation: Center for Computational Mathematics and Applications, Department of Mathematics, Pennsylvania State University, University Park, Pennsylvania 16802
  • MR Author ID: 228866
  • Email:
  • Aihui Zhou
  • Affiliation: Institute of Systems Science, Academia Sinica, Beijing 100080, China
  • Email:
  • Received by editor(s): December 16, 1998
  • Received by editor(s) in revised form: February 25, 1999
  • Published electronically: August 17, 1999
  • Additional Notes: This work was partially supported by NSF DMS-9706949, NSF ACI-9800244 and NASA NAG2-1236 through Penn State, and the Center for Computational Mathematics and Applications, The Pennsylvania State University, and by NSF ASC 9720257 through UCLA. The second author was also partially supported by National Science Foundation of China.
  • © Copyright 1999 American Mathematical Society
  • Journal: Math. Comp. 70 (2001), 17-25
  • MSC (2000): Primary 65L15, 65N15, 65N25, 65N30, 65N55
  • DOI:
  • MathSciNet review: 1677419